MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB

OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB
Model Number SS6
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that while the scrub tech was preparing the device for the physician, the cap came off from the dilator.The device wasn't used as it was discarded.No patient harm reported.No additional information available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.The device was being prepped for use when the cap came off the dilator.The device was discarded and not returned for analysis.Several attempts were made to obtain additional event information, also the location of the device but all attempts were unsuccessful.The probable cause for the dilator hub detachment related to operator error during the over molding process, therefore, appropriate actions were taken to address the issue.Process deviation (pd) was initiated to perform manual tug test and introducer bond strength at qa inspection.Dilator lots were generated prior to the pd creation.Appropriate personnel were retrained on the over molding process to prevent reoccurrance of this issue.Following controls are in place for dilator inspections.Adelante-s introducer dilator in process and final inspection overmolded dilator: first 5 good shots and last 5 shots (ensure all cavities from mold for first 5 and last 5 shots) visual inspection inspect molded hub for proper shape.Verify compliance with the drawing, refer to section 6.Verify size molded on hub, it must have the decimal point (ex.11.0,11.5).According to the drawing, measure the inner diameter of the dilator hub by inserting a gauge pin, confirm that a pin with od within the range of the dilator id passes and a pin above the range of the dilator id does not pass.Attach luer gauge to hub to verify proper fit.Register the inspection results into procedure, adelante-s introducer dilator over molding inspection record.Dilator assembly: sampling plan ansi z 1.4, gen level ii, normal, aql 0.15 verify snap lock hub/boot is fixed securely.Make sure there is no flash inside snap lock hub/boot after assembly.Verify snap lock hub spins freely.For adelante-s ii, verify molded french size on the dilator hub is visible through the boot window.Register the inspection results into procedure, adelante-s introducer dilator assembly qa.Per procedure (ifu, adelante safesheath ii): aspiration and saline flushing of the sheath, dilator and valve should be performed to help minimize the potential for air embolism and clot formation.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Once assembly is fully introduced into the venous system, separate the dilator cap from the sheath valve housing by rocking the dilator cap off the hub.Based on the investigation, a capa was not required.Personnel were retrained on respective procedure and interim controls actions were initiated to the reinspect in-house inventory.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.No further follow-up is required.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH II
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor 34683 1816
MDR Report Key11930368
Report Number1035166-2021-00055
Device Sequence Number14293493
Product Code DYB
UDI-Device Identifier20802526532447
UDI-Public20802526532447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model NumberSS6
Device Catalogue NumberSS6
Device Lot NumberDP12577
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1